Patient Comments: Peripheral Neuropathy - Symptoms

What were the symptoms of your peripheral neuropathy?

Comment from: sarah1938, 75 or over Female (Patient) Published: August 13

I was diagnosed with peripheral neuropathy about 6 weeks ago. My only pain was in my knee. I have since seen an orthopedic surgeon who diagnosed me with osteoarthritis in my knee. After a cortisone shot my knee pain is gone. I don't doubt that I do have peripheral neuropathy however I have gained 5 lb. since being on gabapentin and don't feel any different. Of course my only pain was in my knee. I will be talking to my neurologist about the gabapentin.

Was this comment helpful?Yes
Comment from: noone, 35-44 Female (Patient) Published: April 16

I have peripheral neuropathy, with burning feet and calves, tingling, numbness, and shooting pains in fingers and toes. I was diagnosed with Lyme disease. I am only 37 years old. It started almost 3 years ago. Face also tingles. Right arm has gone numb already. I have terrible headaches, blurred vision, panic, and anxiety. Life is awful. I just want to stay home all the time. No joy, and no purpose.

Was this comment helpful?Yes
Comment from: Nina, 75 or over Female (Patient) Published: January 27

Two years ago I fell while raking leaves while standing on a railroad tie. As I landed very hard on both feet, I felt an enormous rush of electric-like pain shoot up my whole body. I later learned that I had fractured one foot and sprained the other! At the time, those pains took center stage. But after a month or two, I started to feel a tingling (pins and needles) in both the bottoms of my feet. It continued to be a factor, so once I was out of my casts, I made an appointment with a neurologist and after extensive testing, I was diagnosed with peripheral neuropathy. My doctor prescribed gabapentin 300 mg. At first, he started me at a low dosage, finally going to 400 mg 4 times per day (1250). My feet are still somewhat numb and I have some difficulty walking on those painful feet. I will be seeing my doctor in 2 weeks for a further evaluation. One of the many side effects is memory loss, and I fear that the most!

Was this comment helpful?Yes
Comment from: Maggie, 55-64 Female (Patient) Published: January 21

I was diagnosed with Churg-Strauss Syndrome in 2010 and have had peripheral neuropathy in my feet since. I cannot walk for very long and can't stand up for long either. My feet burns, and feels very heavy, my toes are numb sometimes. I'm on Lyrica, it seems to be helping but it is very slow and a long drawn out process. This has changed my quality of life, but I have hope someday I will be normal again.

Was this comment helpful?Yes
Comment from: fred, 55-64 Male (Patient) Published: January 16

In 2012 I had bowel cancer. After recovery had to have 6 months of chemotherapy. After the first treatment I had terrible feeling in both feet, like walking on broken glass. This feeling got worse after each treatment. I have seen all the experts and have had all the pills with no results. I am trying to get some quality of life and I was told to try acupuncture for peripheral neuropathy. After 8 treatments the feeling of electricity running through the feet has gone. It is amazing to be able to put on shoes again. Each treatment has included the use of needles, radio frequency and patches. I still have some numbness in front half of both feet. Hopefully that will be gone soon. To all those people out there with the same condition, give it a go.

Was this comment helpful?Yes
Comment from: Givit time, 55-64 Male (Patient) Published: September 03

My guttate psoriasis began with strange sores on my wrists after recovering from strep throat. Soon the scaly red patches covered my entire body including my face. This lasted around three months. I tried sun tanning toward the end and it seemed to help. Hang in there people.

Was this comment helpful?Yes

Patient Comments

Viewers share their comments

Peripheral Neuropathy - Experience Question: Please describe your experience with peripheral neuropathy.

Patient Comments are not a substitute for professional medical advice, diagnosis, or treatment. Never delay or disregard seeking professional medical advice from your physician or other qualified health provider because of something you have read on MedicineNet. The opinions expressed in the comments section are of the author and the author alone. MedicineNet does not endorse any specific product, service or treatment.

Alert If you think you have a medical emergency, call your doctor or 911 immediately.

Report Problems to the Food and Drug Administration

You are encouraged to report negative side effects of prescription drugs to the FDA. Visit the FDA MedWatch website or call 1-800-FDA-1088.